New Study Warns on Increased Risk of Fracture from Nexium - Times Union

In April 2012, MHRA published an article revealing that there is recent epidemiological evidence of an increased risk of fracture with long-term use of PPIs (Proton Pump Inhibitors), including Nexium. Nexium, manufactured by AstraZeneca, is a medication that people take to prevent on-going heartburn. A recent study, published on January 31st 2012, in the British Medical Journey, showed that postmenopausal women are at a 35% increased risk of hip fractures if they regularly use PPIs, including Nexium, and that risk increases to more than 50% among women with a history of smoking.

via www.timesunion.com

In May 2010, the FDA issued a warning regarding the increased risk of fractures of the hip, wrist, and spine from Nexium and other PPIs. In March 2011, the FDA stated that the risk of low levels of magnesium in the blood (hypomagnesemia) if taken for a long time was linked to Nexium (and other PPIs). Hypomagnesemia can result in serious side effects, such as muscle spasm, irregular heartbeat, and seizures.

In April 2012, MHRA published an article revealing that there is recent epidemiological evidence of an increased risk of fracture with long-term use of PPIs (Proton Pump Inhibitors), including Nexium. Nexium, manufactured by AstraZeneca, is a medication that people take to prevent on-going heartburn. A recent study, published on January 31st 2012, in the British Medical Journey, showed that postmenopausal women are at a 35% increased risk of hip fractures if they regularly use PPIs, including Nexium, and that risk increases to more than 50% among women with a history of smoking.

May 23, 2012 in Nexium | Permalink | Comments (0)